MAUDE Adverse Event Report: ARTHROCARE CORP. WIRED FOOT PEDAL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. WIRED FOOT PEDAL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 72290007
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that the wired foot pedal was not properly activating wands when pressed.It is unknown whether the event happened during surgery and if there was patient involvement.Also unknown how the procedure was completed or if there was a delay.
 
Additional Manufacturer Narrative
H3, h6, the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A visual inspection observed a rusted base and chassis and the cable connector is missing its metal locking sleeve.A functional evaluation revealed the unit would not be able to lock in place into a unit due the missing metal lock sleeve.The complaint was verified.Factors that could have contributed to the reported event include misalignment of the connector when connecting to the unit receptacle in which excessive force or twisting could cause damage.

Brand Name
WIRED FOOT PEDAL
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11802567
Report Number3006524618-2021-00599
Device Sequence Number11677793
Product Code GEI
UDI-Device Identifier00885556618417
UDI-Public00885556618417
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K011634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72290007
Device Catalogue Number72290007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1